Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 25, 2019, 3:36 AM CDT for Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 3:36 AM CDT (08:36 UTC)
- Expired
- Apr 25, 2019, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Catahoula Parish, LA, Franklin Parish, LA, Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 150 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WFUS54 KJAN 250836
TORJAN
LAC025-041-107-250915-
/O.NEW.KJAN.TO.W.0063.190425T0836Z-190425T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
336 AM CDT THU APR 25 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Tensas Parish in northeastern Louisiana...
Northwestern Catahoula Parish in northeastern Louisiana...
Franklin Parish in northeastern Louisiana...
* Until 415 AM CDT.
* At 336 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Enterprise, or 17 miles southeast of Columbia,
moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jigger around 350 AM CDT.
Wisner around 355 AM CDT.
Newlight around 410 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3193 9201 3193 9190 3197 9190 3197 9189
3203 9190 3207 9193 3209 9187 3210 9187
3225 9151 3221 9155 3220 9138 3208 9122
3173 9200
TIME...MOT...LOC 0836Z 239DEG 49KT 3190 9191
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JM1 follow-up statement
254
WWUS54 KJAN 250859
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
359 AM CDT THU APR 25 2019
LAC025-250909-
/O.CAN.KJAN.TO.W.0063.000000T0000Z-190425T0915Z/
Catahoula LA-
359 AM CDT THU APR 25 2019
...THE TORNADO WARNING FOR NORTHWESTERN CATAHOULA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana.
LAT...LON 3224 9154 3223 9153 3221 9155 3220 9138
3208 9122 3191 9159 3197 9160 3197 9165
3193 9167 3189 9171 3187 9177 3189 9180
3192 9180 3192 9182 3194 9184 3195 9184
3197 9189 3204 9190 3207 9193
TIME...MOT...LOC 0859Z 237DEG 38KT 3199 9169
$$
LAC041-107-250915-
/O.CON.KJAN.TO.W.0063.000000T0000Z-190425T0915Z/
Tensas LA-Franklin LA-
359 AM CDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
NORTHWESTERN TENSAS AND SOUTHERN FRANKLIN PARISHES...
At 359 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Wisner, or 11 miles south of Winnsboro, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Newlight around 415 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3224 9154 3223 9153 3221 9155 3220 9138
3208 9122 3191 9159 3197 9160 3197 9165
3193 9167 3189 9171 3187 9177 3189 9180
3192 9180 3192 9182 3194 9184 3195 9184
3197 9189 3204 9190 3207 9193
TIME...MOT...LOC 0859Z 237DEG 38KT 3199 9169
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:12 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 1:12 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 112 AM CDT Thu Apr 25 2019 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR conditions continue across the area with the exception of the Pine Belt, which is experiencing IFR to LIFR ceilings this morning. Expect flight categories to continue to diminish as a line of showers and storms moves into the area from the west. Much of the day should see sub-VFR ceilings along with rain and thunderstorms. Some storms could be severe. Conditions will improve this evening, with VFR ceilings likely to resume. /28/ && .DISCUSSION... The 00Z Thu JAN sounding showed a cap at 800mb and local radars were virtually free of returns over our CWA but regional radars had convection developing over east Texas that models still depict will move into the southwest most portions of our CWA just after 4 am. Water vapor imagery showed the circulation around a closed low spinning over north central Texas. Surface analysis had a rather ill-defined 1006mb low over south Texas. These features will continue to approach our CWA tonight and move across our CWA. This will increase our rain chances toward morning. Forecast remains on track. /22/ Prior discussion below: Tonight through Tomorrow night... Warm weather will continue into the evening but there are increasing PoPs over night. A low pressure system currently over Texas will approach our area with an ongoing line of storms moving in from the west after midnight. Some of these storms could produce strong winds and locally heavy rain but our primary severe weather threat will be with a second round of storms which will develop by mid morning. High-Res guidance shows some slight differences with regard to timing but the atmosphere should support the potential for severe thunderstorms as this second round becomes organized. Forecast MLCAPE values up to 1500 J/kg, 0-6 km shear of 40-50 kts, and helicity values of 250-300 are less than recent events, but are adequate for damaging wind gusts and a tornado or two especially with any bowing line segments. The greatest threat will be in the slight risk area which is roughly our MS counties south of I-20. Thunderstorms should exit east of our CWA by 5-7 PM. A few showers or an isolated storm could linger into the evening. Friday through Wednesday... In the wake of the system, an upper level ridge and surface high pressure will help keep temperatures near or above normal headed into the weekend. A slight chance of showers will accompany a decaying front as it dips into the northern part of our area on Saturday night into sunday morning. For the rest of the work week, more upper level ridging will occur bringing warmer temperatures and mostly dry weather. On the western side of the ridge there is a chance of some return showers for Wednesday mainly across northeast LA and southeast AK./JNE/NF/JPM && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 59 76 52 / 99 54 6 0 Meridian 76 60 77 51 / 100 61 9 0 Vicksburg 76 60 76 52 / 95 40 5 0 Hattiesburg 77 61 78 52 / 100 57 10 0 Natchez 76 59 76 52 / 98 33 6 0 Greenville 75 59 74 53 / 84 45 3 0 Greenwood 74 59 74 52 / 84 56 4 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Apr 24, 3:54 PM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 354 PM CDT Wed Apr 24 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-044>046-252100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Leake- Neshoba-Kemper- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday Isolated severe thunderstorms will be possible tomorrow through tomorrow evening. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN... Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. LAZ023>025-MSZ043-047>052-252100- Franklin LA-Catahoula-Tensas-Madison MS-Warren-Hinds-Rankin-Scott- Newton-Lauderdale- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday FLOODING THREAT...Limited TIMING...Thursday Isolated severe thunderstorms will be possible tomorrow through tomorrow evening. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor Thursday afternoon through late Thursday evening. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. LAZ026-MSZ053>066-072>074-252100- Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday FLOODING THREAT...Limited TIMING...Thursday Severe thunderstorms capable of damaging winds up to 60 to 70mph and quarter sized hail are possible and a tornado or two cannot be ruled out, mainly along and south of the I-20 corridor. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor Thursday afternoon through late Thursday evening. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 55 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 32 min |
| Apr 25, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 50 min |
| Apr 25, 4:12 AM CDT | Tornado Warning | JAN | Franklin, Madison, Tensas | 63 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Apr 25, 6:09 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 81 min |
| Apr 25, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 57 min |
| Apr 25, 7:00 AM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| Apr 25, 8:22 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 24 min |
| Apr 25, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 19 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.